Vai ai contenuti. | Spostati sulla navigazione | Spostati sulla ricerca | Vai al menu | Contatti | Accessibilità

| Crea un account

Dalla Riva, Matteo (2008) Potential theoretic methods for the analysis of singularly perturbed problems in linearized elasticity. [Tesi di dottorato]

Full text disponibile come:

[img]
Anteprima
Documento PDF
1119Kb

Abstract (inglese)

The dissertation is made of two chapters. The first chapter is dedicated to the investigation of some properties of the layer potentials of a constant coefficient elliptic partial differential operator. In the second chapter, we focus our attention to the Lamè equations, which are related to the physic of an isotropic homogeneous elastic body.
In particular, in the first chapter, we investigate the dependence of the single layer potential upon perturbation of the density, the support and the coefficients of the corresponding operator. Under some more restrictive assumptions on the operator, we prove a real analyticity theorem for the single layer potential and its derivatives.
As a first step, we introduce a particular fundamental solution of a given constant coefficient partial differential operator. For this purpose, we exploite the construction of a fundamental solution given by John (1955). We have verified that, if the coefficients of the operator are constrained to a bounded set, then there exist a particular fundamental solution which is a sum of functions which depend real analytically on the coefficients of the operator. Such a result resembles the results of Mantlik (1991, 1992) (see also Tréves (1962)), where more general assumptions on the operator are considered. We observe that it is not a corollary. Indeed, we need a suitably detailed expression for the fundamental solution, which cannot be deduced by Mantlik's results.
The next step is to introduce the support of our single layer potentials. It will be a compact sub-manifold of the the n-dimensional euclidean space parametrized by a suitable diffeomorphism defined on the boundary of a fixed domain.
Then, we will be ready to state in Theorem 1.7 the main result of this chapter, which is a real analyticity result in the frame of Shauder spaces. The main idea of the proof stems from the papers of Lanza de Cristoforis & Preciso (1999) and by Lanza de Cristoforis & Rossi (2004, 2005) and exploits the Implicit Mapping Theorem for real analytic functions. Indeed, our main Theorem 1.7 is in some sense a natural extension of theorems obtained by Lanza de Cristoforis & Preciso (1999) and by Lanza de Cristoforis & Rossi (2004, 2005), for the Cauchy integral and for the Laplace and Helmholtz operators, respectively. Here we confine our attention to elliptic operators which can be factorized with operators of order 2.
In the last section of the first chapter, we consider some applications of Theorem 1.7. In particular, we deduce a real analyticity theorem for the single and double layer potential which arise in the analysis of the boundary value problems for the Lamè equations and for the Stokes system.
In the second chapter, we focus our attention to the Lamè equations. We consider some boundary value problems defined in a domain with a small hole. For each of them, we investigate the behavior of the solution and of the corresponding energy integral as the hole shrinks to a point.
This kind of problem is not new at all and has been long investigated by the techniques of asymptotic analysis. It is perhaps difficult to give a complete list of contributions. Here we mention the work of Keller, Kozlov, Movchan, Maz'ya, Nazarov, Plamenewskii, Ozawa and Ward. The results that we present are in accordance with the behavior one would expect by looking at the above mentioned literature, but we adopt a different approach proposed by Lanza de Cristoforis (2001, 2002, 2005, 2007.) To do so, we exploit the real analyticity results for the elastic layer potentials obtained in the first chapter.
We now briefly outline the main difference between our approach and the one of asymptotic analysis. Let d>0 be a parameter which is proportional to the diameter of the hole, so that the singularity of the domain appears when d=0. By the approach of the asymptotic analysis, we can expect to obtain results which are expressed by means of known functions of d plus an unknown term which is smaller than a positive power of d. Whereas, our results are expressed by means of real analytic functions of d defined in a whole open neighborhood of d=0 and by, possibly singular, but completely known functions of d, such as d^(2-n) or log d.
Moreover, not only we can consider the dependence upon d, we can also investigate the dependence of the solution and the corresponding energy integral upon perturbations of the coefficients of the operator, and of the point where the hole is situated, and of the shape of the hole, and of the shape of the outer domain, and of the boundary data on the boundary of the hole, and of the boundary data on the boundary of the outer domain, and of the interior data. Also in this case we obtain results expressed by means of real analytic functions and completely known functions such as d^(2-n) and log d.
The first boundary value problem we have studied is a Dirichlet boundary value problem with homogeneous data in the interior. Then, we turned to investigate a Robin boundary value problem with homogeneous data in the interior. In this case we have also described the behavior of the solution and the corresponding energy integral when both the domain and the boundary data display a singularity for d=0. Finally, we have studied a Dirichlet boundary value problem with non-homogeneous data in the interior.


Statistiche Download - Aggiungi a RefWorks
Tipo di EPrint:Tesi di dottorato
Relatore:Lanza de Cristoforis, Massimo
Dottorato (corsi e scuole):Ciclo 20 > Scuole per il 20simo ciclo > SCIENZE MATEMATICHE > MATEMATICA
Data di deposito della tesi:31 Gennaio 2008
Anno di Pubblicazione:31 Gennaio 2008
Informazioni aggiuntive:The results of the present dissertation will appear in papers by Matteo Dalla Riva, and by Matteo Dalla Riva and Massimo Lanza de Cristoforis
Parole chiave (italiano / inglese):Layer Potentials; Domain Perturbation; Coefficients Perturbation; Singular Perturbation; Boundary Value Problems; Linearized Elasticity
Settori scientifico-disciplinari MIUR:Area 01 - Scienze matematiche e informatiche > MAT/05 Analisi matematica
Struttura di riferimento:Dipartimenti > Dipartimento di Matematica Pura e Applicata
Codice ID:263
Depositato il:31 Ott 2008
Simple Metadata
Full Metadata
EndNote Format

Bibliografia

I riferimenti della bibliografia possono essere cercati con Cerca la citazione di AIRE, copiando il titolo dell'articolo (o del libro) e la rivista (se presente) nei campi appositi di "Cerca la Citazione di AIRE".
Le url contenute in alcuni riferimenti sono raggiungibili cliccando sul link alla fine della citazione (Vai!) e tramite Google (Ricerca con Google). Il risultato dipende dalla formattazione della citazione.

[1] Shmuel Agmon, Avron Douglis, and Louis Nirenberg. Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. II. Comm. Pure Appl. Math., 17:35– 92, 1964. Cerca con Google

[2] Reinhold B¨ohme and Friedrich Tomi. Zur Struktur der Lösungsmenge des Plateauproblems. Math. Z., 133:1–29, 1973. Cerca con Google

[3] Haïm Brezis. Analyse fonctionnelle. Collection Mathématiques Appliquées pour la Maîtrise. Masson, Paris, 1983. Théorie et applications. Cerca con Google

[4] David Carlson. What are Schur complements, anyway? Linear Algebra Appl., 74:257–275, 1986. Cerca con Google

[5] Alberto Cialdea. A general theory of hypersurface potentials. Ann. Mat. Pura Appl. (4), 168:37–61, 1995. Cerca con Google

[6] Alberto Cialdea. Completeness theorems for elliptic equations of higher order with constants coefficients. Georgian Math. J., 14(1):81–97, 2007. Cerca con Google

[7] Robert Dautray and Jacques-Louis Lions. Mathematical analysis and numerical methods for science and technology. Vol. 1. Springer-Verlag, Berlin, 1990. Cerca con Google

[8] Klaus Deimling. Nonlinear functional analysis. Springer-Verlag, Berlin, 1985. Cerca con Google

[9] Gerald B. Folland. Introduction to partial differential equations. Princeton University Press, Princeton, NJ, second edition, 1995. Cerca con Google

[10] Mariano Giaquinta. Introduction to regularity theory for nonlinear elliptic systems. Lectures in Mathematics ETH Z¨urich. Birkhäuser Verlag, Basel, 1993. Cerca con Google

[11] David Gilbarg and Neil S. Trudinger. Elliptic partial differential equations of second order. Classics in Mathematics. Springer-Verlag, Berlin, 2001. Reprint of the 1998 edition. Cerca con Google

[12] Nikolaï M. Günter. Die Potentialtheorie und ihre Anwendung auf Grundaufgaben der mathematischen Physik. B. G. Teubner Verlagsgesellschaft, Leipzig, 1957. Cerca con Google

[13] Daniel B. Henry. Topics in nonlinear analysis, volume 192 of Trabalho de Matematica. Universidade de Brasilia, 1982. Cerca con Google

[14] Fritz John. Plane waves and spherical means applied to partial differential equations. Interscience Publishers, New York-London, 1955. Cerca con Google

[15] Tosio Kato. Perturbation theory for linear operators. Die Grundlehren der mathematischen Wissenschaften, Band 132. Springer-Verlag New York, Inc., New York, 1966. Cerca con Google

[16] Alexander Kozhevnikov. The basic boundary value problems of static elasticity theory and their Cosserat spectrum. Math. Z., 213(2):241– 274, 1993. Cerca con Google

[17] Vladimir Kozlov, Vladimir Maz’ya, and Alexander Movchan. Asymptotic analysis of fields in multi-structures. Oxford Mathematical Monographs. The Clarendon Press Oxford University Press, New York, 1999. Cerca con Google

[18] Victor D. Kupradze, Tengiz G. Gegelia, Mikheil O. Basheleïshvili, and Tengiz V. Burchuladze. Three-dimensional problems of the mathematical theory of elasticity and thermoelasticity, volume 25 of North-Holland Series in Applied Mathematics and Mechanics. North-Holland Publishing Co., Amsterdam, russian edition, 1979. Edited by V. D. Kupradze. Cerca con Google

[19] Olga A. Ladyzhenskaya. The mathematical theory of viscous incompressible flow. Second English edition, revised and enlarged. Translated from the Russian by Richard A. Silverman and John Chu. Mathematics and its Applications, Vol. 2. Gordon and Breach Science Publishers, New York, 1969. Cerca con Google

[20] Massimo Lanza de Cristoforis. Asymptotic behaviour of the conformal representation of a jordan domain with a small hole, and relative capacity. Agranovsky, Mark (ed.) et al., Complex analysis and dynamical systems. Proceedings of the 3rd international conference, Karmiel, Israel, June 19–22, 2001. Providence, RI: American Mathematical Society (AMS). Contemporary Mathematics 364. Israel Mathematical Conference Proceedings. Cerca con Google

[21] Massimo Lanza de Cristoforis. Asymptotic behaviour of the conformal representation of a Jordan domain with a small hole in Schauder spaces. Comput. Methods Funct. Theory, 2(1):1–27, 2002. Cerca con Google

[22] Massimo Lanza de Cristoforis. Asymptotic behavior of the solutions of the dirichlet problem for the laplace operator in a domain with a small hole. A functional analytic approach. To appear, 2005. Cerca con Google

[23] Massimo Lanza de Cristoforis. A domain perturbation problem for the Poisson equation. Complex Var. Theory Appl., 50(7-11):851–867, 2005. Cerca con Google

[24] Massimo Lanza de Cristoforis. A singular domain perturbation problem for the Poisson equation. To appear, 2006. Cerca con Google

[25] Massimo Lanza de Cristoforis. Perturbation problems in potential theory, a functional analytic approach. J. Appl. Funct. Anal., 2(3):197–222, 2007. Cerca con Google

[26] Massimo Lanza de Cristoforis and Luca Preciso. On the analyticity of the Cauchy integral in Schauder spaces. J. Integral Equations Appl., 11(3):363–391, 1999. Cerca con Google

[27] Massimo Lanza de Cristoforis and Lucia Rossi. Real analytic dependence of simple and double layer potentials upon perturbation of the support and of the density. J. Integral Equations Appl., 16(2):137–174, 2004. Cerca con Google

[28] Massimo Lanza de Cristoforis and Lucia Rossi. Real analytic dependence of simple and double layer potentials for the Helmholtz equation upon perturbation of the support and of the density. To appear, 2005. Cerca con Google

[29] Frank Mantlik. Partial differential operators depending analytically on a parameter. Ann. Inst. Fourier (Grenoble), 41(3):577–599, 1991. Cerca con Google

[30] Frank Mantlik. Fundamental solutions for hypoelliptic differential operators depending analytically on a parameter. Trans. Amer. Math. Soc., 334(1):245–257, 1992. Cerca con Google

[31] Vladimir Maz0ya, Serguei Nazarov, and Boris Plamenevskij. Asymptotic theory of elliptic boundary value problems in singularly perturbed domains. Vol. I, volume 111 of Operator Theory: Advances and Applications. Birkhäuser Verlag, Basel, 2000. Translated from the German by Georg Heinig and Christian Posthoff. Cerca con Google

[32] Vladimir Maz0ya, Serguei Nazarov, and Boris Plamenevskij. Asymptotic theory of elliptic boundary value problems in singularly perturbed domains. Vol. II, volume 112 of Operator Theory: Advances and Applications. Birkhäuser Verlag, Basel, 2000. Translated from the German by Plamenevskij. Cerca con Google

[33] Solomon G. Mikhlin. Multidimensional singular integrals and integral equations. Translated from the Russian by W. J. A. Whyte. Translation edited by I. N. Sneddon. Pergamon Press, Oxford, 1965. Cerca con Google

[34] Solomon G. Mikhlin and Siegfried Prössdorf. Singular integral operators. Springer-Verlag, Berlin, 1986. Translated from the German by Albrecht B¨ottcher and Reinhard Lehmann. Cerca con Google

[35] Carlo Miranda. Sulle proprietà di regolarità di certe trasformazioni integrali. Atti Accad. Naz. Lincei Mem. Cl. Sci. Fis. Mat. Natur. Sez. I (8), 7:303–336, 1965. Cerca con Google

[36] Charles B. Morrey, Jr. Multiple integrals in the calculus of variations. Die Grundlehren der mathematischen Wissenschaften, Band 130. Springer-Verlag New York, Inc., New York, 1966. Cerca con Google

[37] Shin Ozawa. Electrostatic capacity and eigenvalues of the Laplacian. J. Fac. Sci. Univ. Tokyo Sect. IA Math., 30(1):53–62, 1983. Cerca con Google

[38] Luca Preciso. Perturbation analysis of the conformal sewing problem and related problems. Doctoral Dissertation, University of Padova, 1998. Cerca con Google

[39] Luca Preciso. Regularity of the composition and of the inversion operator and perturbation analysis of the conformal sewing problem in Roumieu type spaces. Tr. Inst. Mat., Minsk, 5:99–104, 2000. Cerca con Google

[40] Giovanni Prodi and Antonio Ambrosetti. Analisi non lineare. I quaderno. Pisa: Scuola Normale Superiore Pisa, Classe di Scienze, 1973. Cerca con Google

[41] Robert T. Seeley. Singular integrals on compact manifolds. Amer. J. Math., 81:658–690, 1959. Cerca con Google

[42] Vladlen I. Šev?enko. On H¨older continuity of solutions of singular integral equations of normal type. Dokl. Akad. Nauk SSSR, 163:306–308, 1965. Cerca con Google

[43] François Trèves. Fundamental solutions of linear partial differential equations with constant coefficients depending on parameters. Amer. J. Math., 84:561–577, 1962. Cerca con Google

[44] Giovanni M. Troianiello. Elliptic differential equations and obstacle problems. The University Series in Mathematics. Plenum Press, New York, 1987. Cerca con Google

[45] Tullio Valent. Boundary value problems of finite elasticity, volume 31 of Springer Tracts in Natural Philosophy. Springer-Verlag, New York, 1988. Local theorems on existence, uniqueness, and analytic dependence on data. Cerca con Google

[46] Michael J. Ward and Joseph B. Keller. Strong localized perturbations of eigenvalue problems. SIAM J. Appl. Math., 53(3):770–798, 1993. Cerca con Google

Download statistics

Solo per lo Staff dell Archivio: Modifica questo record